MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Iritis (1940); Eye Pain (4467)
Date of Event 01/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information was requested.A questionnaire was received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient had chronic inflammation with associated ocular pain.The iol was explanted 6 months following the initial procedure.The patient harm ocular pain/iritis was reported.The physician's prognosis was guarded.The patient left aphakic and will require additional surgery for secondary implant at later date.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup in solution.The lens has been cut into two pieces, typical of a removal.The optic has scratches.No foreign material or imbeds observed in the lens material.A qualified viscoelastic was indicated.The root cause for the reported events could not be determined.No abnormalities or foreign material were observed.File will be reopened, if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11967738
Report Number1119421-2021-01178
Device Sequence Number4219210
Product Code HQL
UDI-Device Identifier00380652395205
UDI-Public00380652395205
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberACU0T0
Device Lot Number15091094
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD; PROVISC OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR